Ohio, 2026

High Wind in Ohio, March 13, 2026

March 13, 2026 · NWS ILN · 16 events in 16 counties and zones

A deep low pressure system tracked east through the Great Lakes, combining with a low level jet over the Ohio Valley that shifted east in the afternoon.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A deep low pressure system tracked east through the Great Lakes, combining with a low level jet over the Ohio Valley that shifted east in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 13, 5:24 AM EST, 4 hours 36 minutes earlier. Its key messages:

  • 1) Windy conditions will develop this morning and continue through the rest of the day. The highest gusts will occur mid morning through mid afternoon, especially near/north of I-70, where gusts to around 60 mph will be possible. 2) Breezy and warmer conditions will develop on Sunday ahead of an approaching cold front. Showers and a chance of thunderstorms can be expected Sunday night with a few strong to severe storms possible. The precipitation will transition to a rain-snow mix Monday morning, with some snow showers lingering into Monday afternoon. A much colder airmass will settle into the area for Monday and Tuesday, with lows in the teens likely Monday night.
Area forecast discussion, Mar 13, 5:24 AM EST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
624 AM EDT Fri Mar 13 2026

.WHAT HAS CHANGED...
High Wind Warning expanded a bit farther south.

&&

.KEY MESSAGES...
1) Windy conditions will develop this morning and continue through
the rest of the day. The highest gusts will occur mid morning
through mid afternoon, especially near/north of I-70, where gusts
to around 60 mph will be possible.

2) Breezy and warmer conditions will develop on Sunday ahead of an
approaching cold front. Showers and a chance of thunderstorms can be
expected Sunday night with a few strong to severe storms possible.
The precipitation will transition to a rain-snow mix Monday morning,
with some snow showers lingering into Monday afternoon. A much
colder airmass will settle into the area for Monday and Tuesday, with
lows in the teens likely Monday night.

&&

.DISCUSSION...
KEY MESSAGE 1)
A deep low pressure system currently over Minnesota will track east
across the Great Lakes through tonight. Ahead of this, a strong low
level jet will develop into our area this morning and then shift off
to the east through this afternoon. As the pressure gradient
continues to tighten and we then get into some mixing through the
day, south to southwest winds will increase through the morning
hours and then continue into this afternoon. Desi-HREF is suggesting
probabilities of wind gusts to 55 mph of 60 percent or greater
across about the northern half of our area and this is backed up by
momentum transfer techniques off of the forecast soundings. Have made
some minor changes to headlines, expanding the High Wind Warning a
bit farther south to include Clinton, Fayette, Pickaway and
Fairfield Counties.

KEY MESSAGE 2)

Mid level short wave will move out of the Plains Sunday and then
pivot up across the Great Lakes Monday into Monday night. This will
allow for an associated deepening surface low over the mid Mississippi
Valley on Sunday to lift up through the Great Lakes on Monday, while
dragging a strong cold front southeast through the Ohio Valley. Good
southerly flow ahead of this system will lead to much warmer
temperatures on Sunday with afternoon highs in the low to possibly
mid 70s.

Showers will develop as we head into Sunday evening. There remains
some timing differences between the models, and as a result, some
uncertainty on how much if any instability will be able to be pulled
up into our area Sunday evening and into the overnight hours. Will
continue with a chance of embedded thunder and we may end up with at
least a lower end severe threat Sunday night depending on the
timing/instability.

Good CAA will develop behind the front through the day on Monday,
leading to falling temperatures on Monday and then much cooler
temperatures heading into mid week. Lingering showers on Monday will
mix with and change to snow through the day on Monday before ending.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A strong low level jet will be in place across our area this morning
before shifting off to our east through this afternoon. This will
lead to windy conditions today, with southwest winds gusting into
the 40 to 50 knot range later this morning and continuing into the
afternoon. LLWS and some light showers or sprinkles will also be
possible early this morning. Winds will begin to decrease heading
into this evening and through the overnight hours. VFR conditions
will prevail through the TAF period.

OUTLOOK... MVFR to IFR conditions will be possible Sunday night and
Monday, along with gusty winds in excess of 35 knots.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 8 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-072.
     Wind Advisory until 8 PM EDT this evening for OHZ070-071-073-074-
     077>082-088.
KY...Wind Advisory until 8 PM EDT this evening for KYZ089>100.
IN...High Wind Warning until 8 PM EDT this evening for INZ050-058-059.
     Wind Advisory until 8 PM EDT this evening for INZ066-073>075-080.

&&

DISCUSSION...JGL
AVIATION...JGL
Hazardous weather outlook, Mar 13, 1:17 AM EST, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
217 AM EDT Fri Mar 13 2026

INZ066-073>075-080-KYZ089>100-OHZ070-071-073-074-077>082-088-141000-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
217 AM EDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio and
southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Breezy conditions are expected again Sunday through Monday, with
gusts near or greater than 40 MPH possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072-141000-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Clinton-
217 AM EDT Fri Mar 13 2026

...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Indiana, central
Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Breezy conditions are expected again Sunday through Monday, with
gusts near or greater than 40 MPH possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 13, 9:08 AM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1008 AM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     Non-Tstm Wnd Gst 2 NW Vandalia           39.91N 84.22W
03/13/2026  M51 MPH          Montgomery         OH   ASOS

            ASOS station KDAY Dayton International
            Airport.

&&
Local storm report, Mar 13, 9:43 AM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1043 AM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     Non-Tstm Wnd Gst 4 ESE Hillsboro         39.19N 83.54W
03/13/2026  E46 MPH          Highland           OH   AWOS

&&
Local storm report, Mar 13, 9:45 AM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1045 AM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     Non-Tstm Wnd Gst 3 WSW Versailles        40.20N 84.53W
03/13/2026  M48 MPH          Darke              OH   AWOS

            AWOS station KVES Versailles Darke County
            Apt.

&&
Local storm report, Mar 13, 10:00 AM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1100 AM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     Non-Tstm Wnd Gst 2 SE Hebron             39.04N 84.67W
03/13/2026  M54 MPH          Boone              KY   ASOS

            ASOS station KCVG Cincinnati/Northern
            Kentucky International Airport.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, Auglaize

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Auglaize forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

Measured at the Auglaize County Airport (KAXV). Dust being blown from nearby agricultural fields dropped visibilities to under a mile at times.

High Wind, Clark

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Clark forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

Measured at the Springfield-Beckley Airport (KSGH).

High Wind, Clinton

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Clinton forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

Measured at the Wilmington Air Park (KILN).

High Wind, Darke

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Darke forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

Measured at the Versailles airport (KVES).

High Wind, Delaware

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Delaware forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

Measured at the Delaware Municipal Airport (KDLZ). The emergency manager reported that a tractor trailer was blown over on US Route 23.

High Wind, Fairfield

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Fairfield forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

Measured at the Fairfield County Airport (KLHQ).

High Wind, Fayette

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Fayette forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

Measured at the Fayette County Airport (KI23).

High Wind, Franklin

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Franklin forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

Measured at the Columbus OSU Airport (KOSU). The Columbus ASOS measured a gust to 69 mph, and the AWOS station at Rickenbacker measured a gust to 63 mph. A public report of 60 mph wind came from Commercial Point, where a wood fence was blown down. A large tree was uprooted on Mountview Road in Upper Arlington.

High Wind, Greene

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Greene forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Measured at the Wright-Patterson Air Force Base (KFFO). The AWOS at the Greene County Airport measured a gust to 58 mph. A spotter reported a large tree down on North Fairfield Road in Beavercreek.

High Wind, Hardin

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Hardin forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

Measured at the Hardin County Airport (KI95). A spotter reported numerous branches down in McGuffey. Dust being blown from nearby agricultural fields dropped visibilities to under a mile at times.

High Wind, Licking

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Licking forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

Measured at the Newark-Heath Airport (KVTA). A gust to 60 mph was measured at the Summit Road STEM Elementary school.

High Wind, Madison

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Madison forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

Measured at the Madison County Airport (KUYF).

High Wind, Montgomery

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Montgomery forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Measured at the Dayton airport (KDAY). The ASOS at the Dayton-Wright Brothers Airport (KMGY) measured a gust to 61 mph. A NWS employee noted a large tree blocking East Franklin Street in Centerville.

High Wind, Shelby

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Shelby forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

Measured at the Fort Loramie airport (KVES).

High Wind, Union

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Union forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
AWOS
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

Measured at the Union County Airport (KMRT).

High Wind, Clermont

When
March 13, 10:00 AM EST to 6:00 PM EST
Where
Clermont forecast zone
Measured
50 kt (58 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

At approximately 11:45, a large tree fell on a house 3 miles east-northeast of Owensville. The tree fell through a house, killing a 61 year old male.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
High Wind, Clermont2026-03-1361MalePermanent HomeDirect

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320453, 1320454, 1320455, 1320456, 1320457, 1320458, 1320459, 1320461, 1320463, 1320464, 1320465, 1320466, 1320467, 1320468, 1320469, 1320470.